Hail, Emmons
- When
- June 23, 3:30 AM CST
- Where
- Emmons County, Hazelton
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.483, -100.283
The storm wiped out 1,175 acres of crop from various sizes of hail ranging from pea to golfball.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 23, 2:55 AM CST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 355 AM CDT MON JUN 23 2003 MAIN FOCUS IS THUNDERSTORM ACTIVITY AND POPS. THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTH CENTRAL ND. THINK THIS IS IN RESPONSE TO RIGHT REAR QUAD OF SPEED MAX AT UPPER JET LEVEL AND VICINITY OF SURFACE LOW IN NORTH CENTRAL SOUTH DAKOTA PROVIDING SURFACE CONVERGENCE. H500 VORT ENERGY ALSO MOVING INTO THE STATE IN THE SOUTHWEST FLOW ALOFT. PUT POPS TODAY ONLY IN SOUTH CENTRAL AND SOUTHEASTERN COUNTIES WHERE RIGHT REAR QUAD OF SPEED MAX WILL ENHANCE UPLIFT. H500 LOW/TROUGH REMAINS OVER THE NWRN US ROCKIES THROUGH WED MORNING...THEN MOVES ACROSS NORTH DAKOTA DURING THE DAY WED. COOLER SURFACE HIGH OVER THE STATE GETS REINFORCED WITH COOLER AIR AT THE SURFACE ON TUESDAY...SO THINKING INSTABILITY SHOWERS WILL BE THE RULE TUE NIGHT AND WED. LOWERED TEMPS A BIT FOR TUE AND WED AS WELL. .BIS...NONE. VINING
231000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 320 PM CDT SUN JUN 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TONIGHT THERE IS A GOOD CHANCE OF SEVERE THUNDERSTORMS OVER THE SOUTHERN HALF OF NORTH DAKOTA. DAMAGING THUNDERSTORM WINDS...LARGE HAIL AND ISOLATED TORNADOES ARE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED SUNDAY NIGHT. TURNER
NDZ001-009-017-230535 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 1035 AM CDT (935 PM MDT) SAT JUN 21 2003 AT 1025 PM CDT LOCAL RADAR INDICATED SHOWERS AND THUNDERSTORMS OVER WESTERN DIVIDE...WILLIAMS AND NORTHERN MCKENZIE COUNTIES MOVING NORTHEAST AT ABOUT 30 MPH. THE STRONGEST STORMS ARE LOCATED NEAR MANDAREE...8 MILES NORTH OF ARNEGARD AND BETWEEN ALAMO AND CORINTH. WHILE THESE STORMS ARE NOT SEVERE AND APPEAR TO BE WEAKENING THEY CAN STILL PRODUCE DANGEROUS LIGHTNING...GUSTY WINDS AND BRIEF HEAVY RAINS. SHOWERS AND A FEW THUNDERSTORMS SHOULD CONTINUE FOR THE NEXT FEW HOURS. IF YOU ENCOUNTER A STORM SEEK SHELTER UNTIL IT PASSES. PERRY
The Bismarck radar (KBIS), 48 km away, was scanning. The volume nearest the first event began at 09:24 UTC.
1 hail. Local standard time, as filed.
The storm wiped out 1,175 acres of crop from various sizes of hail ranging from pea to golfball.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2003Every state in 2003This day in weather historyWarnings in North Dakota, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366800.